Florida, 2007Funnel Cloud in Florida, December 27, 2007
December 27, 2007 · NWS MFL · 1 event in 1 county or zone
Funnel clouds were observed with a line of clouds and showers along the Broward County coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Funnel clouds were observed with a line of clouds and showers along the Broward County coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Dec 27, 4:48 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 27, 4:48 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
448 AM EST THU DEC 27 2007
.DISCUSSION...
WIDELY SCATTERED SHOWERS WILL LIKELY CONTINUE THROUGH THE MORNING
HOURS IN ZONE OF ENHANCED LOW-LEVEL CONVERGENCE ASSOCIATED WITH
EAST COAST LAND BREEZE. THIS ACTIVITY SHOULD PRIMARILY AFFECT THE
NEAR SHORE ATLANTIC WATERS...WITH THE MAIN SHORT TERM CONCERN
ACROSS THE MAINLAND BEING THE DEVELOPMENT OF FOG. CURRENT IR
SATELLITE IMAGERY INDICATES THAT HIGH-LEVEL CLOUD COVER IS
BEGINNING TO DIMINISH...AND EXPECT FOG FORMATION TO BE FAIRLY
WIDESPREAD... ESPECIALLY INLAND WHERE MIXING EFFECTS ASSOCIATED
WITH LAND BREEZES WILL BE LESS. WILL CONTINUE TO MONITOR THIS
THROUGH THE MORNING AND ISSUE ADVISORIES AS NEEDED.
FOR THE REMAINDER OF THE SHORT TERM PERIODS...GUIDANCE FROM THE
NGM/NAM/GFS IS IN GOOD AGREEMENT ON RISING MID-LEVEL HEIGHTS
ACROSS SOUTH FLORIDA TODAY...AS SUBTROPICAL RIDGE BUILDS NORTHWARD
DOWNSTREAM FROM A MID-LEVEL TROUGH THAT WILL BE EJECTING
NORTHEASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY REGION. LOW-
LEVEL WINDS WILL RESPOND BY INCREASING THROUGH THE PERIOD...AND
VEERING SLIGHTLY TO THE SOUTHEAST BY SATURDAY...WITH THIS INCREASE
IN WIND LIKELY LIMITING THE THREAT FOR FOG COMPARED TO WHAT WE
HAVE SEEN RECENTLY. MODEL POINT FORECAST SOUNDINGS SUGGEST THAT A
STOUT SUBSIDENCE INVERSION WILL DEVELOP OVER THE AREA...WITH POPS
LIMITED TO 10-20 PERCENT DESPITE FAVORABLE ONSHORE FLOW ALONG THE
ATLANTIC COAST AND PWAT VALUES REMAINING IN THE 1.1-1.3 INCH
RANGE. STRONG HEATING ACROSS THE MAINLAND SHOULD BE SUFFICIENT FOR
SEA BREEZE DEVELOPMENT ALONG THE GULF COAST ON BOTH FRIDAY AND
SATURDAY AFTERNOONS...WITH LOW CHANCES FOR SHOWERS ACROSS THIS
REGION AS WELL. TEMPERATURES WILL CONTINUE TO RUN 5-10 DEGREES
ABOVE NORMAL FOR BOTH MAXIMUMS AND MINIMUMS...WITH SOME HIGHS IN
THE UPPER 80S POSSIBLE ACROSS THE INTERIOR. WILL USE A BLEND OF
FWC/MAV/MET NUMBERS IN THE SHORT TERM.
RAIN CHANCES WILL BEGIN TO INCREASE TOWARD THE END OF THE
WEEKEND...AS MOST MEDIUM RANGE GUIDANCE SUGGESTS THAT THE UPPER
RIDGE WILL BEGIN TO WEAKEN...WITH SEVERAL DISTURBANCES EMBEDDED IN
SOUTHWEST FLOW OFFERING AT LEAST LOW CHANCES FOR SHOWERS AND A FEW
THUNDERSTORMS ON MONDAY/TUESDAY. HOWEVER...THE BIG STORY IN THIS
PORTION OF THE FORECAST CONTINUES TO BE THE POTENTIAL FOR A
SIGNIFICANT OUTBREAK OF COLD AIR RIGHT AROUND THE BEGINNING OF THE
NEW YEAR. THE GFS/ECMWF/CMC ALL AGREE ON A HIGHLY AMPLIFIED FLOW
PATTERN DEVELOPING ACROSS THE CONUS BY EARLY NEXT WEEK...WITH
SOUTHERN PORTION OF THE HUDSON BAY VORTEX LIKELY DROPPING AS FAR
SOUTH AS THE GREAT LAKES WHILE STRONG UPPER-LEVEL RIDGING DEVELOPS
OVER THE PACIFIC COAST. THIS PATTERN IS VERY FAVORABLE FOR ALLOWING
ARCTIC AIR TO RAPIDLY SPILL SOUTHEASTWARD ACROSS THE CENTRAL AND
EASTERN U.S. WITH AT LEAST SOME POTENTIAL FOR A HIGH-IMPACT COLD
AIR EVENT FOR SOUTH FLORIDA. ALTHOUGH THE FINE DETAILS ON
STRENGTH OF THE COLD AIRMASS ARE STILL UNCERTAIN...IT IS BECOMING
MORE LIKELY THAT AN ABRUPT CHANGE FROM WARMER THAN NORMAL WEATHER
TO MUCH COOLER THAN NORMAL WEATHER WILL OCCUR AROUND NEW YEARS
DAY.
&&
.AVIATION...
MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD FOR ALL
TERMINALS, HOWEVER AREAS OF FOG CAN BE EXPECTED ACROSS SOUTH FLORIDA
THIS MORNING. WITH THE LIGHT FLOW IN PLACE AND PLENTY OF LOW LEVEL
MOISTURE SOME TERMINALS MAY BE IMPACTED BY GREATLY REDUCED
VISIBILITIES... NAMELY TMB, BUT THE REST OF THE TERMINALS OR AT RISK
AS WELL. HOWEVER... CURRENTLY THERE IS SOME MID LEVEL CLOUDINESS
ACROSS THE EAST COAST... BROWARD AND MIAMI DADE COUNTIES... AND IF
THIS HOLDS THE FOG THREAT THERE WILL BE GREATLY DIMINISHED THIS
MORNING. WERE THE FOG DOES DEVELOP IT WILL BURN OFF AROUND AN HOUR
OR SO AFTER SUNRISE.
AS FAR AS THE WINDS GO, THEY ARE EXPECTED TO REMAIN LIGHT AT 10
KNOTS OR LESS AND GENERALLY EASTERLY... EXCEPT AT APF WHERE A SEA
BREEZE IS EXPECTED TO DEVELOP AROUND MID DAY AND TURN THE WINDS TO A
MORE WEST DIRECTION.
&&
.MARINE...
THERE ARE NO MARINE WEATHER CONCERNS IN THE SHORT TERM. EASTERLY
FLOW WILL CONTINUE AT SPEEDS OF 5-10 KNOTS ACROSS THE LOCAL
COASTAL WATERS BEFORE THE FLOW VEERS TO SOUTHEAST AND INCREASES
INTO THE 10-15 KNOT RANGE ON FRIDAY. OVERALL...EXPECT SEAS TO PEAK
IN THE 2-4 FOOT RANGE ACROSS THE GULF STREAM AND IN THE OFF SHORE
GULF WATERS. A GREATER CONCERN FOR DETERIORATING MARINE CONDITIONS
WILL COME AROUND THE BEGINNING OF THE NEW YEAR...WITH A STRONG
COLD FRONTAL PASSAGE RESULTING IN A PROLONGED EPISODE OF NORTH-
NORTHWEST FLOW AT SPEEDS NEAR OR SLIGHTLY ABOVE 20 KNOTS.
&&
.FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS THROUGHOUT MUCH OF THE UPCOMING
FORECAST PERIOD...AS MINIMUM AFTERNOON RH VALUES SHOULD ONLY FALL
TO 50-60 PERCENT FOR MUCH OF THE AREA...WITH SOME LOCATIONS ACROSS
THE NORTHWEST INTERIOR POSSIBLY REACHING THE 45-50 PERCENT RANGE.
A SIGNIFICANT FIRE WEATHER THREAT MAY DEVELOP ACROSS THE ENTIRE
MAINLAND BY THE MIDDLE OF NEXT WEEK...AS A COLD/DRY CONTINENTAL
AIRMASS SPREADS INTO THE REGION FOLLOWING A STRONG COLD FRONTAL
PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 81 69 81 71 / 10 10 10 10
FORT LAUDERDALE 82 71 82 73 / 10 10 10 10
MIAMI 83 71 83 73 / 10 10 10 10
NAPLES 81 64 83 66 / - 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Dec 27, 3:57 AM EST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
357 AM EST THU DEC 27 2007
FLZ063-066>075-168-172>174-272345-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
357 AM EST THU DEC 27 2007
...AREAS OF FOG POSSIBLE ACROSS THE INTERIOR THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
VISIBILITY: AREAS OF FOG... POSSIBLY DENSE WITH VISIBILITIES OF
AROUND 1/4 MILE... CAN BE EXPECTED THIS MORNING ESPECIALLY ACROSS
THE INTERIOR SECTIONS. PATCHY GROUND FOG CAN BE EXPECTED ACROSS THE
COASTAL AND METRO SECTIONS. THE FOG CAN BE EXPECTED TO BURN OFF
AROUND AN HOUR AFTER SUNRISE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STRONG COLD FRONT MAY MOVE THROUGH THE SOUTH FLORIDA REGION
AFTER THE FIRST OF THE YEAR. IF THIS SCENARIO DOES PANS OUT... MUCH
COOLER TEMPERATURES AND WINDIER CONDITIONS MAY MOVE INTO THE AREA
BY THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Dec 27, 7:07 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
707 AM EST THU DEC 27 2007
FLZ063-066-067-069-070-271415-
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...NAPLES...IMMOKALEE
707 AM EST THU DEC 27 2007
...PATCHES OF DENSE FOG CREATING DANGEROUS DRIVING CONDITIONS...
PATCHES OF DENSE FOG ARE CREATING DANGEROUS DRIVING CONDITIONS
ACROSS PARTS OF THE LAKE OKEECHOBEE REGION AND THE SOUTHWEST GULF
COAST. REPORTED VISIBILITIES ARE LESS THAN A HALF MILE ACROSS
A LARGE PART OF GLADES, HENDRY, INLAND COLLIER, AND PARTS OF
WESTERN PALM BEACH COUNTIES.
MOTORISTS SHOULD SLOW DOWN, EXERCISE INCREASED CAUTION, AND DRIVE
WITH LOW BEAM HEADLIGHTS WHEN ENCOUNTERING PATCHES OF DENSE FOG.
HIGH SPEED DRIVING ON INTERSTATES CAN BE ESPECIALLY DANGEROUS
WHEN VISIBILITIES ARE RAPIDLY FLUCTUATING DUE TO PATCHY DENSE
FOG. NEVER STOP ON THE HIGHWAY DUE TO DENSE FOG, ALWAYS MOVE WELL
OFF THE HIGHWAY ONTO THE SHOULDER AND REMEMBER TO TURN ON
FLASHERS AS A MARKER FOR A STOPPED VEHICLE.
THE FOG WILL SLOWLY BURN OFF AND BE COMPLETELY GONE BY 9 AM EST.
Funnel Cloud, Broward
- When
- December 27, 7:35 AM EST to 7:40 AM EST
- Where
- Broward County, 2.02 mi ESE of Hacienda
- Reported by
- Other Federal Agency
- Coordinates
- 26.113, -80.088
The tower at Fort Lauderdale International Airport observed a funnel cloud with a line of showers just offshore the coast of Fort Lauderdale Beach. The funnel cloud only lasted a few minutes before dissipating, and never touched the surface.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Hampshire, December 27, 20071 death · 3 injured · $30,000 · 1 event
- Winter Weather in Texas, December 27, 20071 death · 3 injured · 1 event
- Tornadoes and Heavy Snow in Texas, December 27, 2007$127,000 · EF0 · 10 events
- Winter Weather in Kansas, December 27, 200729 events
- Winter Weather in Oklahoma, December 27 to 28, 20071 injured · $3,000 · 11 events
- Frost and Freeze in California, December 27, 2007$20,000 · 4 events
- Winter Storm in Colorado, December 27, 200710 events
- High Wind in Alaska, December 27, 2007$15,000 · 65 kt wind · 1 event
- Heavy Snow and High Wind in Oregon, December 27 to 28, 200758 kt wind · 5 events
- Heavy Snow in Washington, December 27 to 30, 20075 events
- Heavy Snow in Colorado, December 27, 20073 events
- Heavy Snow in Washington, December 27 to 28, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67053.